New Jersey, 2008

Winter Weather in New Jersey, December 16 to 17, 2008

December 16 to 17, 2008 · NWS PHI · 7 events in 7 counties and zones

A wintry mix of precipitation affected northwest New Jersey as well as the Raritan Basin in central New Jersey from the afternoon and early evening of the 16th into the morning of the 17th. In spite of nearly twenty-four hours of precipitation, the intensity was mainly light.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of precipitation affected northwest New Jersey as well as the Raritan Basin in central New Jersey from the afternoon and early evening of the 16th into the morning of the 17th. In spite of nearly twenty-four hours of precipitation, the intensity was mainly light. About 1 to 3 inches of snow accumulated before precipitation changed to freezing rain with ice accretions that averaged around two-tenths of an inch.

Precipitation started as snow during the late afternoon of the 16th in the Raritan Basin and spread north into Sussex County by early evening. As warmer air moved in aloft, the snow changed over to freezing rain during the late evening of the 16th and continued overnight. Precipitation changed over to plain rain just as it was ending in the Raritan Basin, but ended as freezing rain in places farther to the north around sunrise on the 17th.

The wintry mix caused numerous accidents and made traveling home difficult during the evening commute. Vehicles slid off roads, into each other and into ditches. About 15 accidents alone were reported in and around Sayreville (Middlesex County) on the Garden State Parkway. After school classes, sports activities and concerts were cancelled in Hunterdon, Somerset and Middlesex Counties.

Actual snow accumulations included 4.2 inches on Hell Mountain in Hunterdon County, 3.0 inches in Whitehouse (Hunterdon County), 2.8 inches in Morris Township and Roxbury Township (Morris County), 2.5 inches in Independence Township (Warren County), 2.4 inches in North Brunswick (Middlesex County), 2.2 inches in Franklin Township (Somerset County), 2.0 inches in Hopewell (Mercer County), Stewartsville (Warren County), Marcella (Morris County) and Bridgewater Township (Somerset County) and 1.0 inch in Holmdel (Monmouth County) and Sparta Township (Sussex County)

The wintry mix of precipitation was caused by a low pressure system that developed on a cold front in the Gulf Coast States on the morning of the 16th. It moved northnortheast and reached the Tennessee Valley early in the evening on the 16th and northeast Ohio at 1 a.m. EST on the 17th. The low pressure system then moved into the Great Lakes around sunrise on the 17th as a secondary low pressure system was forming off the New Jersey coast. The secondary low slowly intensified as it moved toward Cape Cod on the 17th as the primary low weakened over the Great Lakes. An arctic high pressure system moved across New York and New England on the 16th and provided a fresh supply of cold air near the surface that prevented temperatures from rising above freezing during this event across much of central and northwest New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 16, 5:14 AM EST, 9 hours 46 minutes earlier.

Area forecast discussion, Dec 16, 5:14 AM EST, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EST TUE DEC 16 2008

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY, BUT WILL HAVE
LITTLE AFFECT ON IMPROVING THE WEATHER. PRECIPITATION WILL END EARLY
TODAY BUT A FAST FLOW IN THE UPPER ATMOSPHERE IS GOING TO BRING MORE
PRECIPITATION INTO THE REGION LATER THIS AFTERNOON AND CONTINUE INTO
THURSDAY. THE PRIMARY CONCERN WILL BE THE TEMPERATURES AT THE TIME
OF THE PRECIPITATION. SOME NORTHERN AREAS ARE LIKELY TO SEE A MESSY
WINTRY MIX LATER TODAY INTO WEDNESDAY. THE UNSETTLED WEATHER
CONTINUES FOR A GOOD PART OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS IS NOT GOING TO BE A PRETTY FORECAST OR FOR THAT MATTER A
PRETTY WEEK WITH ON EVENT AFTER ANOTHER. FOR TODAY HOWEVER...CONSENSUS
SEEMS THE NAM IS GOING TO BE THE CHOICE OF MODELS IN THE SHORT
TERM WHICH ISNT BAD. THE FRONT MOVED OFFSHORE AND NOW THE SURFACE
HIGH WILL NOSE INTO THE REGION TODAY. TEMPERATURES ARE STILL ABOVE
FREEZING ACROSS OUR NORTHERN ZONES BUT FALLING SLOWLY WITH 33 AT
MPO. THE HEAVIEST PRECIPITATION AT THIS TIME IS IN THE WARM AIR
AND MOVING STEADILY THROUGH THE NORTHEAST. COLDEST AIR IS STILL A
WAYS WEST WHERE SOME LIGHT WINTER TYPE OCCURRING. THE WATCH HAS
BEEN CHANGED TO A WINTER WEATHER ADVISORY AND THAT MAY BE UPPED TO
A WARNING A LITTLE LATER TODAY BUT FIRST LETS TRY TO RESOLVE THIS
MORNING. WILL ALSO BE ISSUING AN SPS FOR THE GENERAL AREA.
12Z 80H 0C EXTENDS INTO NORTHWEST NEW JERSEY. THE VERY COLD AIR
WILL BE EXITING TO OUR NORTH BUT SOME OF THE MODIFIED ARCTIC AIR
WILL EVENTUALLY RETURN TO OUR CFA JUST AHEAD OF THE OVERRUNNING
PRECIPITATING LATE AFTERNOON AND EVENING. HOWEVER, THE GRADIENT
AHEAD OF THE NEXT LOW TONIGHT IS FROM THE SOUTHWEST AT 40 TO 55
KNOTS AND THE COLD AIR RETREATS AGAIN TO THE NORTH. SOME POCKETS
OF COLD AIR WILL RESIDE IN THE VALLEYS BUT SCOURING WILL BE IN
FULL SWING BY 06Z WED. BUT, THE SOUNDINGS DO SHOW SOME MID LEVEL
WARMING CAPPING A SUBFREEZING SURFACE LAYER IN THE HIGHER
ELEVATIONS. THE TEMPERATURES SLOWLY FALL DURING THE DAY AND
CONTINUE TO DROP SLOWLY ACROSS THE NORTH THEN CENTRAL AREAS THIS
THIS MORNING. ABE NEVER DROPS TO FREEZING BUT DOES AFTER MIDNIGHT
TONIGHT WHEN THE NEXT WAVE OF PRECIPITATION IS FALLING.

HAVE SLICED UP THE AREA PRETTY GOOD WITH THE FIRST ADVISORY GOING
IN EFFECT AT 20Z FOR OUR SOUTHWEST ZONES AND 7 PM FOR OUR FAR
NORTHERN ZONES.

HIGHS WILL RANGE FROM THE UPPER 20S IN THE HIGHER ELEVATIONS OF
OUR NORTHERN ZONES TO MID 40S SOUTHEAST. LOWS TONIGHT 23 TO AROUND
37 DEGREES. GOT A CALL FROM OUR HIGH POINT SUSSEX CO NJ OBSERVER
WITH 32 AND CHANGE TO SNOW BUT 28 AT THE HIGHEST POINT IN THE
STATE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A GOOD PART OF OUR NORTHERN ZONES WILL AWAKEN WITH EITHER
ADVISORIES OR EVEN WINTER STORM WARNINGS DEPENDING UPON THE AMOUNT
OF FREEZING RAIN THAT OCCURS. AT THIS TIME A TENTH OF AN INCH OF
-FZ IS DEFINITELY POSSIBLE BUT IT WILL CERTAINLY BEAR WATCHING. I
CAN DO THAT WHEN I COME IN AGAIN TONIGHT.

THE HIGH PRESSURE IS MOVING RATHER QUICKLY BUT WILL LEAVE ITS MARK
WITH SOME OF THE ARCTIC AIR OVER THE REGION. HOWEVER, A FAST
MOVING 80H FLOW WILL CONTINUE TO WARM THE ATMOSPHERE UP BY DAYBREAK.
THE SOUTHERLIES WILL TURN WESTERLY AND WILL NOT BRING MUCH IN THE
WAY OF CAA BACK INTO THE REGION. THE COLDEST RETREATS UP INTO NEW
YORK STATE. A RATHER QUIET NIGHT FOR WEDNESDAY NIGHT AND THURSDAY
AS HIGH PRESSURE ONCE AGAIN BUILDS ACROSS THE APPALACHIANS.

HIGH FOR WEDNESDAY WILL BE 34 TO 53 AND LOW 26 TO 39. THURSDAYS HIGH
34 TO 46.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WE GET A BREAK IN THE ACTION THURSDAY, BUT BRIEFLY, AS HIGH
PRESSURE BRIEFLY NOSES INTO THE AREA, KEEPING THE WEATHER DRY.
HOWEVER, BY LATE THURSDAY/FRIDAY MORNING, A WARM FRONT ASSOCIATED
WITH AN APPROACHING STORM SYSTEM MOVES TOWARD THE AREA, BRINGING
THE POSSIBILITY OF PRECIPITATION. IT COULD BE ANOTHER MIXTURE OF
P-TYPES AHEAD OF THE WARM FRONT, THEN CHANGE TO MOSTLY RAIN BEHIND
IT ON FRIDAY AFTERNOON. ANOTHER LOW PRESSURE SYSTEM MAY FORM ALONG
THIS FRONT AND MAKE ITS WAY TOWARD THE AREA ON SUNDAY. HOWEVER,
LONG TERM MODEL GUIDANCE DIFFERS ON THIS SOLUTION, SO WE WILL NEED
TO CONTINUE TO MONITOR THIS SYSTEM AS THE DAYS PROGRESS.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A MESSY FCST IS IN STORE FOR THE NEXT SEVERAL DAYS AS SEVERAL
SYSTEMS WILL AFFECT THE REGION.

CURRENT RADAR SHOWS SEVERAL AREAS OF SHOWERS MOVING SW TO NE.  THERE
IS A MORE CONCENTRATED BAND N AND W OF THE REGION AND ANOTHER S AND
E.  ACRS MOST OF THE TAF SITES, PRECIP HAS BECOME SPOTTY RECENTLY.
HOWEVER MORE SHOWERS AND EVENTUALLY A STEADIER RAIN IS EXPECTED TO
DEVELOP.

A COLD FRONT CROSSED THE REGION AND THE WIND HAS SHIFTED TO THE NW
ACRS ALL TAF SITES.  EVENTUALLY, THE COLDER AIR WILL MOVE IN AND
BEGIN TO CHANGE THE LIQUID PRECIP TO A WINTRY MESS, MAINLY OVER NRN
AND WRN SECTIONS.  THE BEST CHCS FOR WINTRY PRECIP WILL BE KRDG AND
KABE, WITH SOME FROZEN PRECIP POSSIBLY MAKING IT TO KPHL OVERNIGHT.
THE FRONT IS EXPECTED TO LINGER S AND E OF THE AREA, WITH AS WAVES
OF LOW PRESSURE RIDE ALONG IT.

VFR CONDITIONS HAVE RETURNED EARLY THIS MORNING IN RESPONSE TO THE
LACK OF PRECIP OVER MOST OF THE AREA.  HOWEVER, EXPECT MVFR WITH ANY
PRECIP AND EVENTUALLY IFR AS HEAVIER PRECIP AND WINTRY PRECIP BEGIN
TO AFFECT THE REGION. S AND E OF KPHL, THE PRECIP IS EXPECTED TO
STAY PREDOMINANTLY RAIN.

OUTLOOK...
ON WEDNESDAY, AN AREA OF LOW PRESSURE WILL MOVE FROM THE OH VALLEY
INTO SERN CANADA AND ANOTHER CDFNT WILL AFFECT THE AREA BRINGING
ANOTHER ROUND OF PRECIPITATION.  HIGH PRESSURE WILL THEN BUILD IN
FOR THURSDAY AND THURSDAY NIGHT, OFFERING A BRIEF RESPITE FROM THE
UNSETTLED WX.  A STRONGER STORM WILL THEN TAKE AIM AT THE AREA ON
FRIDAY.  THIS SYSTEM WILL LIKELY BRING ANOTHER ROUND OF CIG/VSBY
RESTRICTIONS.

&&

.MARINE...
NORTHWESTERLY FLOW HAS ESTABLISHED ITSELF OVER THE AREA BEHIND THE
PASSAGE OF A CDFNT.  SCA FLAGS REMAIN UP FOR THE OCEAN WATERS
THROUGH WEDNESDAY MORNING AND THIS LOOKS GOOD AS THE FRONT IS
EXPECTED TO LINGER AND WAVES OF LOW PRESSURE MOVE ALONG IT.  THERE
COULD ALSO BE SOME GUSTY WINDS TODAY.  THE SCA MAY NEED TO BE
EXTENDED FURTHER INTO WEDNESDAY DEPENDING ON HOW QUICKLY THINGS DROP
OFF, BUT LATER SHIFTS CAN ASSESS THE NEED FOR THAT.  THERE WILL BE A
BRIEF RESPITE FROM MARINE FLAGS FROM WEDNESDAY NIGHT INTO THURSDAY
NIGHT AS HIGH PRESSURE BUILD IN TO THE NORTH.  ANOTHER, STRONGER
STORM WILL APPROACH THE REGION FOR FRIDAY, BRINGING ANOTHER CHANCE
FOR ADDITIONAL ADVISORIES ON THE AREA WATERS.  OVERALL, A VERY
UNSETTLED WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
     WEDNESDAY FOR PAZ055-062.
     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 11 AM EST
     WEDNESDAY FOR PAZ054-060-061-067>069.
NJ...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
     WEDNESDAY FOR NJZ001-007>010.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...ROBINSON
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Dec 16, 5:40 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EST TUE DEC 16 2008

NJZ001-007>010-PAZ055-062-171045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MONROE-NORTHAMPTON-
540 AM EST TUE DEC 16 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE
LATEST PRODUCTS ARE ON THE WEB SITE OR AT PHLWSWPHI.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE
LATEST PRODUCTS ARE ON THE WEB SITE OR AT PHLWSWPHI.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-060-061-067>069-171045-
CARBON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
540 AM EST TUE DEC 16 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE
LATEST PRODUCTS ARE ON THE WEB SITE OR AT PHLWSWPHI.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE
LATEST PRODUCTS ARE ON THE WEB SITE OR AT PHLWSWPHI.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ012-015>019-PAZ070-071-171045-
NEW CASTLE-CECIL-KENT MD-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
540 AM EST TUE DEC 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ470-DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-171045-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-KENT-
INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
540 AM EST TUE DEC 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-171045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
540 AM EST TUE DEC 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-171045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
540 AM EST TUE DEC 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Mercer

When
December 16, 3:00 PM EST to December 17, 5:00 AM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
December 16, 4:00 PM EST to December 17, 5:00 AM EST
Where
Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
December 16, 4:00 PM EST to December 17, 6:00 AM EST
Where
Somerset forecast zone
Reported by
Trained Spotter
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
December 16, 4:00 PM EST to December 17, 6:00 AM EST
Where
Hunterdon forecast zone
Reported by
Trained Spotter
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
December 16, 4:00 PM EST to December 17, 6:00 AM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
December 16, 5:00 PM EST to December 17, 6:00 AM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
December 16, 7:00 PM EST to December 17, 6:00 AM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 143207, 143208, 143209, 143210, 143211, 143212, 143213.